(Closed) Anyone else find it hard to maintain mental health?

posted 6 years ago in Wellness
Post # 17
Member
67 posts
Worker bee
  • Wedding: May 2014

@tmsing:  Hey, can I ask you a personal question? And anybody else on here reading this that is on antidepressants…

Do any of you Weddingbees suffer the sexual side effects? I am in the situation where I cannot be off meds–I tried a few times unsuccesfully in trying to get off them, once without a doctor’s help and the other two times WITH the doctor’s help, and I went back to being depressed, irritable, and nervous all the time. That being said, my meds help me out a LOT as does talk therapy, but the sexual side effects are AWFUL. I am next to never in the mood to have sex, (even though I KNOW deep down I LOVE sex!) and when I DO get in the mood, my body doesn’t respond in the form of appropriate lubrication and it is tough to get an orgasm. I don’t know how my fiance can stand it, but he does and I love him for it. I hate that the trade-off for being emotionally stable is that your libido and sexual response go to complete hell.

Anybody else here have this problem??

Post # 20
Member
67 posts
Worker bee
  • Wedding: May 2014

@tmsing:  I hear you on doctors. I’m still not sure the two shrinks I see are helping me in the way that they should be.

I read some studies on the internet that some doctors will prescribe a low dose of Prozac while discontinuing your other antidepressant because it has a long half-life and it will cut your withdrawal symptoms in half. You could try that approach, ask your doctor about it.

I’d like to be off meds completely someday, especially when I’m ready to start to conceive…I just don’t know if that’ll ever be possible.

Do you have a friend who can help you find either a better counselor, or have you considered that maybe it would be easier to be yourself and be completely open to a counselor if you have somebody you already know WON’T be judgemental with you during therapy? That might help.

Post # 21
Member
67 posts
Worker bee
  • Wedding: May 2014

@tmsing:  My fiance takes it personal when I want to use KY lube. He thinks it’s “unnatural” and blames himself that I can’t get wet on my own. Ugh.

Post # 22
Member
2278 posts
Buzzing bee
  • Wedding: October 2013

@tmsing:  Okay 🙂 I was just concerned, as a counselor, and as someone who is on medications as well.

Post # 24
Member
67 posts
Worker bee
  • Wedding: May 2014

@tmsing:  Yup–oral is the only thing that gets me wet these days, haha.

Post # 25
Member
633 posts
Busy bee
  • Wedding: August 2013

Depending on the dose of Zoloft, cutting the pills in half may still not have weaned you down adequately to avoid discontinuation symptoms. PP mentioned taking a low dose of Prozac to aid in the taper: usually 20 mg one time, as the half life of Prozac is the longest of the SSRI class and sort of “self tapers.”

EMDR has no evidence backing it’s efficacy, and seems a little woo-woo to me…

And as far as psychiatrists/psychologists/counselors/therapists not being helpful, you have to set a common and realistic goal. Someone isn’t going to cure a lifetime of stress, abuse, and depression with a pill. Unfortunately due to insurance reimbursement, all medical professionals are forced into providing less and less care: certainly less than is optimal! On the other hand, you can’t work for free, so until people get up in arms about the paltry reibursement to doctors for the service they provide, on with the status quo.

Post # 26
Member
3829 posts
Honey bee
  • Wedding: November 1999

@tmsing:  I dont know about your meds, however mine specifcally say NEVER to cut them in half. 

@Pulsepoint129:  yes.  instantly my sex drive went into the negatives.  Birth control lowered it, my meds killed it.  I’m going off BC now to see if maybe it will increase a bit. But it doesnt hurt to ask your dr if there is another medication where the sexual side effects arent as bad. I still can orgasm, i just am not interested and dont get horny or anything like that. 

Post # 27
Member
2401 posts
Buzzing bee
  • Wedding: September 2013

@tmsing:  I have not visited a holistic doctor. My therapist is a LCPC but also teaches meditation and is more “crunchy.” She suggested the B vitamins and I’ve had other medical doctors suggest it to me to.

As for yoga, I’ve been practicing for 6 years. 

Post # 28
Member
165 posts
Blushing bee
  • Wedding: January 2014

@tmsing:  Yeah it’s crazy. She basically refused to let me in unless I told her right at the entrance (while she was at the other end of the store) in front of everyone. So freaking rude!

Post # 29
Member
173 posts
Blushing bee
  • Wedding: June 2014

I always forget to make new appointments and hate therapy… I like my current therapists but I can’t bring myself to go more than once a month. Which was fine this last spring because I was doing ok but now I am not… and probably need to switch meds, and work harder at the whole thinking normally thing. I’m terrified of side effects though 🙁 At least with this one the worst have mostly subsided except acne and morning brain fog, but I might go back on the pill to fix the acne… and have to switch my meds more because estrogen decreases lamotrigine levels in the blood. It’s too complicated! AGH

Yay bipolar… I wish I could ditch the meds eventually but that’s not happening ever. I have only missed maybe 2 doses in the last year though, so that’s good. And to be honest this “pill” was pretty magical in making me not suicidal anymore and moderately functional again. Not 100% but still pretty magical. And my sex drive got better because I wasn’t as depressed anymore- that’s gotta be the worst libido killer ever. Anyway I wish it was still working as well as it used to. 

I totally understand the feeling of frustration you guys are having. The logistics around mental illnesses are retarded. Good luck 🙂 

The topic ‘Anyone else find it hard to maintain mental health?’ is closed to new replies.

Find Amazing Vendors